Chronic tension and migraine sufferer needing some advice

View previous topic View next topic Go down

Chronic tension and migraine sufferer needing some advice

Post  joannesmith2818 on Tue Apr 16, 2013 10:44 am

Hi,

For the last 4 years I have had non stop tension headache, alongside 3-4 migraines a week. The tension headaches are generally ok to deal with during the day and I will bebale to get on at work (though not so productive). On several days a week these headaches turn into blinding migraines which will last 1-2 days. I also suffer from anxiety and this is why I hadnt been to the doctors in all of those years....silly I know. But I finally cracked and went in, whilst sweating like a pig from nerves.
I told the do everything. He sent me a referal for some psychiatric help (if thats write) for the anxiety and prescribed me 1-2 pill a night of Amitriptyline. One thing he also mentioned was to try and stop taking painkillers aswell.
Now I have been taking the Amitriptyline since thursday and even though I have had 3 migraines since, I have not taken a single painkiller. Today I have had such a bad day. I was sweaty, my anxiety levels went through the roof and my head was pounding worse than ever. I actually ended up having a panic attack at work and being sent home :/. Though my anxiety is bad, I do have it mostly at controlable levels and somehting like that hasnt happened in a while.
Now really I was just wondering if this could be the Amitriptylene, or the fact I have suddenly stopped taking over the counter pain killers? Or probably both. I read an article earlier about painkiller addiction, but I had never even thought of this. I have lierally been taking 4 tabs at least per day for years :/. Has anyone else been through anything like this? or have any advice on getting through a migraine without pain releif? Now I have read all of this about addiction im determined to stick it out.
Any reassurances are welcome Smile

Thanks if you read all of this

Joanne

joannesmith2818

Posts : 6
Join date : 2013-04-16

Back to top Go down

migraines

Post  Diane Cooper on Tue Apr 16, 2013 12:52 pm

I also have chronic migraines. Spent 5 years in bed. Tried every thing including Botox. Finally found a CNP(Certified Nurse Praticioner) who would work with me changing medications around until he found something that worked. I now take Amittriptylin 50 mg once a day, Neurotin 600 mg twice a day and Diazepam 10 mg twice a day. It has worked very good for me. I still get migraines once or twice a week. But I can live with that. Yes taking to many pain killers can cause rebound headaches. Been there done that also. Had to get off of them for a couple of weeks then changed to a different kind. I have been to 6 neurologist, two migraine specialist and 2 pain Dr's. They all said there is nothing else they could do for me. Until I found my CNP I had no life. Now I get to enjoy life more.

Diane Cooper

Posts : 2
Join date : 2013-04-16

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  Mini on Tue Apr 16, 2013 3:39 pm

I am so glad that you have found some relief from your constant pain, Joanne. And in answer to your question, yes, it can be Amitryptiline (since it is often effective as a migraine preventative), but mainly it is most likely that stopping the frequent use of painkillers, will in a long run provide you with more relief from constant head pain.
Any painkiller taken daily is likely to cause a rebound, and stops working.
I hope your improvement continues.

Diane, I just want to welcome to our forum, it is good to share your good news.
avatar
Mini

Posts : 851
Join date : 2010-11-06

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  Platypus on Tue Apr 16, 2013 5:03 pm

Can you say what pain killers you were using? Sudden withdrawal from pain killers can certainly cause anxiety.
avatar
Platypus

Posts : 96
Join date : 2013-04-04

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  joannesmith2818 on Wed Apr 17, 2013 2:29 am

Hi,

I was initially taking anadin extra, which is paracetamol and aspirin. Id get through a pack a week :/. Then about 2 months ago when the migraines started getting even more frequent my mum got me some codeine tabs, and i have been taking a mixture of those and anadin for at least 2 months. And I have literally gone cold turkey. Is been 5 or 6 days now. I have taken a few days off work as yesterday was truly unbearable, and I was rather embarrassed Embarassed .
So I had another massive migraine last night and today I feel very off balance and dizzy with a light headache still. I don't usually get too dizzy with migraines, only a little, but these have made me feel like the room is spinning.
How does everyone feel the day after a big migraine. I still feel tired and off balance the next day.
I'm sticking this out, as I have nearly done a week already. I just wasn't expecting such symptoms as these, and was not prepared.

Thanks for the replies

Joanne

joannesmith2818

Posts : 6
Join date : 2013-04-16

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  Mini on Wed Apr 17, 2013 5:24 am

Joanne, codeine alone can cause a nasty withdrawal symptoms, and this might explain your bad migraine and feeling so drained at present. After all it is still early days.
But you are doing extremely well to persevere with this. Remember that each day with no painkillers now, will spare you much additonal suffering in the future.

BTW any painkiller can cause rebound, evan anadine, but anadine taken only occasionaly, at the very beginning of a h/ache might still be helpful, once you get rid of the present rebound effect. Sadly this might still take a little longer, my neurologist said it is a minimum of 2 weeks to clear the rebound effect, some say it is even longer.
However, codeine is the one to be defintely avoided in the future, as it cause rebound very quickly.

And, yes, we often feel very drained and listless after a bad M (migraine). So try to reloax as much as possible and maybe catch up on your sleep as well. Keep writing and telling us how you are feeling.
avatar
Mini

Posts : 851
Join date : 2010-11-06

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  joannesmith2818 on Wed Apr 17, 2013 7:14 am

Hi,

Thanks again!! I have read alot about withdrawal now. The main symptom I am having trouble with is the heavy feeling in my head. When I am standing, it like a weird thick headed feeling that makes me feel dizzy and off balance and like i need to sit/lie down. But my head isn't pounding as much today. I am not looking forward to work 2moro if i feel like that, because it will make me feel panicky if I feel like I will pas out or something :/.

I hope the worst is over, but if you think it will take a few weeks, then I guess it could be a rough few weeks getting through work.
I am also meant to be going to a Hen do this weekend, but if i am like this I just don't think I could go.

So far I have not had any problems with my sleep. I used to, but since starting on the Amitriptylene I have slept like a baby every night even with a massive migraine. I think the drowsiness from those pills and the withdrawal is why I am feeling so dizzy.

I will definitely write in a few days with an update.

Thanks again

Jo

joannesmith2818

Posts : 6
Join date : 2013-04-16

Back to top Go down

Hello

Post  gailgigi on Wed Apr 17, 2013 9:32 am

You deserve a lot of credit for sticking with it. You're on your way!
avatar
gailgigi

Posts : 53
Join date : 2011-10-13

Back to top Go down

Re: Chronic tension and migraine sufferer needing some advice

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum